MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CLINICAL CHEMISTRY

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CLINICAL CHEMISTRY
Catalog Number 6802413
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation concludes that lower than expected results were obtained from a single level of non-vitros biorad ethanol/ammonia controls, lot 54480 using vitros amon slide lot 1023-0271-2293 on a vitros 5600 integrated system.The assignable cause of the event is an instrument event related to microslide incubator.It is likely that ammonia contamination was present in the microslide incubator, however, no pre-service vitros amon within-run precision test was performed, therefore, ammonia contamination in the microslide incubator could not be confirmed.A vitros field engineer (fe) went on site and replaced the cm/rt evaporation caps and cleaned the microslide incubator.Post-service vitros amon results were reviewed for the timeframe of 01 may 2026 through 18 may 2026, and acceptable vitros amon performance was obtained.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected results obtained from a single level of non-vitros biorad ethanol/ammonia controls, lot 54480 using vitros amon slide lot 1023-0271-2293 on a vitros 5600 integrated system.Biorad l2 vitros amon results of 120.5 and 109.6 umol/l vs.The expected result of 90.91 umol/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The non-reproducible vitros amon results were obtained from a non-patient quality control fluid and there was no allegation of patient harm.However, the investigation cannot conclude that patient sample results had not been affected or would not be affected if the event were to recur undetected.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4).

Brand Name
VITROS 5600 INTEGRATED SYSTEM
Common Device Name
CLINICAL CHEMISTRY
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25284283
Report Number1319681-2026-00034
Device Sequence Number13285420
Product Code JJE
UDI-Device Identifier10758750002740
UDI-Public(01)10758750002740
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown